Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 111, NWS Tallahassee, FL

June 12, 2015Berrien County, Cook County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 12, 2015, 7:58 PM EDT for Berrien County, Cook County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 7:58 PM EDT (23:58 UTC)
Expired
Jun 12, 2015, 8:45 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Cook County, GA

The radar

The Moody AFB radar (KVAX), 38 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 12.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS52 KTAE 122358
SVRTAE
GAC019-075-130045-
/O.NEW.KTAE.SV.W.0111.150612T2358Z-150613T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHWESTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 845 PM EDT

* AT 758 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR RAY CITY...OR 8 MILES SOUTH OF
  NASHVILLE...AND MOVING NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ADEL...NASHVILLE...SPARKS...LACONTE...MASSEE...NEW LOIS...COOK CO
  A/P...BARNEYVILLE AND COTTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3103 8326 3102 8327 3103 8329 3103 8333
      3119 8352 3126 8333 3124 8324
TIME...MOT...LOC 2358Z 149DEG 11KT 3109 8328 

$$

15-HARRIGAN
1 follow-up statement
489 
WWUS52 KTAE 130027
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EDT FRI JUN 12 2015

GAC075-130037-
/O.CAN.KTAE.SV.W.0111.000000T0000Z-150613T0045Z/
COOK GA-
827 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COOK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3112 8325 3110 8332 3112 8332 3113 8331
      3116 8330 3119 8333 3125 8333 3125 8335
      3126 8333 3124 8324
TIME...MOT...LOC 0027Z 149DEG 11KT 3117 8333 

$$

GAC019-130045-
/O.CON.KTAE.SV.W.0111.000000T0000Z-150613T0045Z/
BERRIEN GA-
827 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTH CENTRAL BERRIEN COUNTY...

AT 827 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NASHVILLE...MOVING NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE AND COTTLE. 

LAT...LON 3112 8325 3110 8332 3112 8332 3113 8331
      3116 8330 3119 8333 3125 8333 3125 8335
      3126 8333 3124 8324
TIME...MOT...LOC 0027Z 149DEG 11KT 3117 8333 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:32 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 3:32 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT FRI JUN 12 2015

.NEAR TERM [THROUGH TONIGHT]...

DEEP LAYER RIDGING IS BEGINNING TO TAKE HOLD OF THE REGION. HOWEVER,
WE CONTINUE TO SEE A WEAK UPPER LEVEL LOW OVER THE WESTERN GULF OF
MEXICO. THE FLOW BETWEEN THESE SYSTEMS IS OUT OF THE SOUTHWEST.
THIS WILL BRING SUFFICIENT GULF MOISTURE NORTHWARD TO PROMOTE
CONTINUED DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS THIS
AFTERNOON, WITH COVERAGE LOWER THAN RECENT DAYS. ANY STORMS THAT
FORM WILL MOVE QUICKLY OFF TOWARD THE NORTHEAST PRECLUDING ANY
FLOODING CONCERNS. THE CONVECTION WILL LAST INTO THE EVENING HOURS
ACROSS OUR EASTERN ZONES WITH REDEVELOPMENT OVER THE GULF WATERS
AFTER MIDNIGHT. OVERNIGHT LOWS WILL GENERALLY BE A FEW DEGREES ABOVE
CLIMO, IN THE LOWER 70S.

.SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]...

THE WEEKEND WILL BEGIN A TRANSITION TO A DRIER, MORE TYPICAL
SUMMER LIKE PATTERN. WITH DEEP LAYER RIDGING AND STACKED HIGH
PRESSURE, POPS WILL BE LIMITED TO 30 PERCENT ON SATURDAY AND 20
PERCENT ON SUNDAY. HIGHS WILL WARM TO THE 90S AND LOWS WILL BE IN
THE 70S.

.LONG TERM [MONDAY THROUGH FRIDAY]...

DEEP LAYER RIDGING WILL DOMINATE THE LONG TERM PERIOD. WITH HIGH
PRESSURE IN PLACE, RAIN CHANCES WILL BE LIMITED TO SEA BREEZE
ACTIVITY. HIGH TEMPERATURES WILL WARM TO THE MID TO UPPER 90S AND
THE MAXIMUM APPARENT TEMPERATURE WILL BE OVER 100 FOR MUCH OF THE
AREA EACH DAY. LOW TEMPERATURES WILL BE IN THE MID 70S WHICH IS
ABOUT 5-6 DEGREES ABOVE NORMAL.

&&

.AVIATION...
[THROUGH 18Z SATURDAY] VFR CONDITIONS WILL PREVAIL THIS TAF CYCLE.
AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ISOLATED TO SCATTERED
WITH THE BEST CHANCE AT DHN AND VLD. SOME MVFR VISIBILITY IS
POSSIBLE IN THE HOURS AROUND DAWN AND IS MOST LIKELY AT DHN AND
VLD.

&&

.MARINE...

SOUTHEAST WINDS WILL REMAIN BELOW CAUTIONARY LEVELS
THROUGH THE WEEKEND. SEAS WILL BE HIGHER THAT WHAT IS NORMALLY
EXPECTED WITH THESE WIND SPEEDS DUE TO SOUTHWEST SWELLS. WINDS
AND SEAS WILL DECREASE STARTING ON MONDAY.

&&

.FIRE WEATHER...

HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT FEW
DAYS.

&&

.HYDROLOGY...

WITH ALL RIVERS BELOW FLOOD STAGE AND SIGNIFICANT RAIN NOT
EXPECTED, THERE ARE NO HYDROLOGY CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  94  73  95  74 /  10  20  10  20  10
PANAMA CITY   76  86  76  88  76 /  10  20  10  20  10
DOTHAN        72  91  73  93  73 /  10  30  10  20  10
ALBANY        72  94  72  96  74 /  10  20  10  20  10
VALDOSTA      71  95  70  96  73 /  20  20  10  20  10
CROSS CITY    72  94  72  95  74 /  30  20  10  20  10
APALACHICOLA  77  89  76  90  77 /  10  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SATURDAY MORNING FOR COASTAL BAY-
     COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...WOOL
MARINE...WESTON
FIRE WEATHER...HARRIGAN
HYDROLOGY...WESTON

In the hours before

Local storm report, Jun 12, 7:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
06/12/2015                   LOWNDES            GA   PUBLIC

            SEVERAL LARGE PINE TREES SNAPPED ON PATTERSON ST. NEAR
            VALDOSTA STATE UNIVERSITY.

&&

EWESTON
Local storm report, Jun 12, 7:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 NNW VALDOSTA          30.87N 83.29W
06/12/2015                   LOWNDES            GA   PUBLIC

            TREES DOWN ON OAK ST

&&

EWESTON
Local storm report, Jun 12, 7:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
06/12/2015                   LOWNDES            GA   NEWSPAPER

            TREE DOWN ON LEE STREET.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:36 PM EDTSevere Thunderstorm WarningTAEEarly, Miller24 min
Jun 12, 6:59 PM EDTSevere Thunderstorm WarningTAELowndes31 min
Jun 12, 7:21 PM EDTSevere Thunderstorm WarningTAEColquitt, Cook19 min
Jun 12, 7:28 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.